Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 175, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 8:52 AM CDT for Lavaca County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 8:52 AM CDT (13:52 UTC)
- Expired
- May 27, 2007, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:10 AM CDT | FLOOD | 8 Se Yoakum, TX | COUNTY HIGHWAYS 111 AND 1447 HAVE WATER OVER THE ROADS. SOME VEHICLES HAVE GONE OFF THE ROAD. TXDOT MAY CLOSE THESE ROADS SOON. |
| May 27, 11:00 AM CDT | FLOOD | 1 N Hallettsville, TX | MANY ROADS IN HALLETTSVILLE CLOSED DUE TO WATER COVERING THEM. SOME REPORTS OF NEAR 10 INCHES OF RAINFALL SO FAR. |
| May 27, 11:00 AM CDT | FLOOD | 2 Nw Speaks, TX | HIGHWAY 530 FROM JACKSON COUNTY TO SPEAKS TO NEAR HALLETTSVILLE CLOSED BECAUSE OF FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 271353
FFWEWX
TXC285-271645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 AM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF HALLETTSVILLE...
* UNTIL 1145 AM CDT
* AT 848 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME...
HALLETTSVILLE AND EZZELL
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2924 9710 2910 9693 2952 9674 2964 9688
2963 9703
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:39 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 27, 7:39 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 739 AM CDT SUN MAY 27 2007 .UPDATE... BASED ON THE PAST BEHAVIOR OF THE LATE MORNING MCV IMPACTS ON CONVECTION, HAVE SHORTENED THE VALID TIME OF THE FFA TO 10 AM. THE DAY SHIFT WILL HAVE A COUPLE HOURS TO MONITOR TRENDS TO EVALUATE ANY POTENTIAL FOR FUTURE HEAVY RAINS, BUT THE CURRENT COMPLEX LOOKS ON TRACK TO SWEEP AWAY CONVERGENCE INTO EAST TX FOR SEVERAL HOURS WHILE ANOTHER WEAK CLUSTER OF STORMS NEAR THE RIO GRANDE STAND A POOR CHANCE OF HOLDING TOGETHER AS THEY BECOME INFLUENCED BY THE STABILIZING CONDITIONS TO THE EAST. PRECIPITABLE WATER VALUES NEVER SEEMED TO RECOVER AFTER THE FIRST LARGE MCS MOVED THROUGH THE AREA THU NITE/FRI MORN. RAINFALL TRENDS ONLY BRIEFLY SHOWED EFFICIENT RAINFALL PRODUCTION WITH TRAINING OF CELLS PRODUCING THE SPOTTY OVERNIGHT FLOODING. THE 500 MB TROUGH AXIS IS EXPECTED TO SLIP EAST OF THE ESCARPMENT TODAY, SHIFTING MOST OF THE LIFT NORTH AND EAST OF SOUTH CENTRAL TEXAS. DESPITE CONTINUED HEALTHY RAIN CHANCES, MODEL QPF TRENDS ARE DECREASING, SUGGESTING NO MORE LARGE AND SLOW MOVING MCS ACTIVITY AFTER THIS MORNING. EXPECT CONVECTION FOR THE NEXT COUPLE DAYS TO BE LESS ORGANIZED AND UNABLE TO TAP INTO DEEP SURFACE MOISTURE POOLS. && .PREV DISCUSSION... /ISSUED 645 AM CDT SUN MAY 27 2007/ AVIATION... AREAS OF IFR/MVFR CIGS WILL LIFT TO VFR THIS AFTERNOON, THEN FALL BACK TO MVFR THIS EVENING AND THEN IFR OVERNIGHT. PATCHES OF RA WITH SCT SHRA AND ISOLD TSRA WILL PERSIST THIS MORNING, THEN ISOLD TO SCT SHRA AND TSRA ARE POSSIBLE THIS AFTERNOON THRU TONIGHT. LOCAL IFR/MVFR VSBYS CAN BE EXPECTED IN PRECIP. SELY WINDS AROUND 10 KTS OR LESS WILL PREVAIL. PREV DISCUSSION... /ISSUED 440 AM CDT SUN MAY 27 2007/ DISCUSSION... ESCARPMENT RAIN EVENT IS FINALLY UNFOLDING EARLY THIS MORNING, WITH REDUCED RAIN POTENTIAL STEMMING FROM A SERIES OF MCS TRACKS ACROSS THE COASTAL BEND OVER THE PAST 36 HOURS. THE FEW AREAS THAT SAW 8-10 INCHES OF RAIN THU NITE/FRI MORN COULD SEE ANOTHER 2-4 INCHES OF RAIN, BUT MOST AREAS WILL SEE A 5 DAY TOTAL OF 3-5 INCHES BY THE TIME THE UPPER TROUGH AXIS SHIFTS EAST MONDAY. WHILE THIS MIGHT BE WELCOME NEWS TO THOSE PLANNING HOLIDAY ACTIVITIES NEAR THE WATER, TEMPERATURES WILL CONTINUE TO TOP OUT IN THE 80-85 DEGREE RANGE THE NEXT COUPLE DAYS. ASSUMING THE TROUGH DOESNT RETROGRADE DUE TO WEAK MESOSCALE IMPULSES, AND THE RAINS DO NOT CREATE SIGNIFICANT RIVER RISES THIS MORNING, THE FFA MAY NOT NEED AN EXTENSION PAST TODAY. WILL LET THE WESTERN COUNTIES EXPIRE AT 7 AM AND PLAN A FFA UPDATE TO CONTINUE THE EASTERN COUNTIES THROUGH 7 PM. THE CHANCE FOR HEAVY DOWNPOURS WILL CONTINUE THROUGH MEMORIAL DAY, BUT THE PATTERN DOESNT SUPPORT CELL TRAINING, AND PWAT VALUES SHOULD CONTINUE TO RETREAT BACK TO NORMAL LATER TODAY. MODEL TRENDS SHOW AN INCREASING TREND TOWARD FAIR WEATHER TUE AND WED, BUT A DEEPENING TREND IN A NORTHERN PLAINS TROUGH SIGNALS A COOL FRONT AND A ROUND OF THUNDERSTORMS THURSDAY AND A FEW LINGERING CELLS POSSIBLE IN UNSTABLE FLOW ALOFT FRIDAY. WILL KEEP POPS LOW FOR NOW AS TIMING COULD BE OFF BY UP TO 12 HRS. THE WAKE OF THIS TROUGH WILL BE A HIGH AMPLITUDE RIDGE PROMISING A MORE SEASONAL WARMING TREND FOR THE WEEKEND THE GFS DOES SHOW A WEAK CUT-OFF LOW CAPABLE OF UNDERCUTTING THE RIDGE NEXT SUNDAY, BUT MOST MODELS SHOW THIS DISTURBANCE TO BE WEAK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 67 82 68 85 / 70 40 50 20 20 AUSTIN BERGSTROM INTL AIRPORT 80 67 81 65 85 / 70 40 50 20 20 DEL RIO INTL AIRPORT 83 70 86 71 90 / 30 30 20 20 10 SAN ANTONIO INTL AIRPORT 79 69 81 69 85 / 60 40 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS... WILLIAMSON...WILSON. && 18/04
Hazardous weather outlook, May 27, 7:41 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 741 AM CDT SUN MAY 27 2007 TXZ171>173-188>194-205>209-220>225-281015- LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- 741 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE IN STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH FRIDAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ183>187-202>204-217>219-228-281015- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-DIMMIT- 741 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAINS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY AND THURSDAY THROUGH FRIDAY. BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 27, 6:20 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 AM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/27/2007 BEXAR TX DEPT OF HIGHWAYS
NUMEROUS ROAD CLOSURES
0559 AM FLASH FLOOD LAKEHILLS 29.60N 98.94W
05/27/2007 BANDERA TX LAW ENFORCEMENT
PARK RD 73 CLOSED IN TWO PLACES
0556 AM FLASH FLOOD 13 N HONDO 29.54N 99.16W
05/27/2007 MEDINA TX LAW ENFORCEMENT
HIGHWAY 173 CLOSED AT VERDE CREEK. ALSO FM ROAD 471 NEAR
LACOSTE CLOSED.
&&
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 30 min |
| May 27, 3:13 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina | 3 hr |
| May 27, 3:23 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 37 min |
| May 27, 5:40 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 27, 7:48 AM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 27, 11:25 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 13 hr |
| May 27, 2:06 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| May 27, 2:32 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| May 27, 3:26 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| May 27, 5:07 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.